Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


so confused
May 21, 2002

Help. Iposted a similar question in a different forum. I don't know if it will be answered and I need to make a choice.Two different opinions from two different id Drs. Both with excellent reputations. I am experiencing uncontrollable hair loss and everyone concurrs it is the videx in my reg of videx sustiva viracept. Doc one says live with it, doc two says it's okay to stop videx ec for two weeks to see if there is any improvement,but stay on other two drugs.Doc two says two weeks of dual thearapy should't cause a problem given my numbers (high cd4 and undetetable),I've never heard of such a stategy, and am frightened, yet cannot live much longer with this hair loss. I asked what the plan was if the videx is the offending agent and he said probably exchange it for viread(I thought out of all the nukes these two share the same nucleic acid property,so the problem could be the same with viread. I asked if this is dangerous and doc #2 said not if you are undetectable.I am so lost.

Response from Dr. Henry

I have had numerous patients develop hair loss while on combination therapy. If often is tough to assign blame to one drug so your frustration is typical. It may takes many weeks to months to notice a signifcant improvement in hair loss. I would not advise simply stopping a single drug. The ddI may be the cause by protease inhibitors and more rarely NNRTIs can be involved as well. If your CD4 count has never been low (< 350) and you haven't ever failed a drug regimen a drug holiday is an option as well. Otherwise you might consider first switching the ddI to something else like tenofovir for 1-2 months and observe for improvement. If no improvement then consider switching the nelfinavir to something else. As you can see it can be a slow process= frustrating. Numerous opinions are common sinced good long-term data is lacking on many of the key issues. KH


Previous
not much left to prescribe!
Next
abacavir

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement